Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Horrific anxiety resurgence - help! Emme

Posted by JohnX2 on June 5, 2002, at 1:58:20

In reply to Horrific anxiety resurgence - help!, posted by Emme on June 4, 2002, at 7:52:33

> Hi All,
>
> Well, the good news is that Lamictal is helping my depression and I feel much more like making plans to reclaim a life than I have in ages. I am at 100 mg and feel I may not tolerate a higher dose very well, though I could always try and see. I also take 900 mg neurontin, 25 mg atenolol (for anxiety), and klonopin as needed. DX Bipolar II.
>
> Here's the problem. A couple of weeks back I was really sluggish. The anxiety was really toned down but I was too low-energy and feeling a bit down. I tried a low dose of provigil (some of you participated in the post) and then stopped it for a few days and my energy and mood were more normal so I stayed off.
>
> Now...a couple of weeks later and one fantastic hiking/camping trip in between (felt good during trip), I've shifted to out-of-control anxiety, mostly physical symptoms. I still have good antidepressant effect from Lamictal at the moment - I've been at 100 mg for about 5 weeks. But for the last 5 days, I am really jittery, lump in throat, feel like I've consumed caffeine, wake up feeling like my heart is pounding. I find it hard to exercise because I'm so revved. I am belching an awful lot (sorry to be ungraceful) and have intermittent chest pain off to the side which I suspect has to do with the endless rising gas - my stomach must be really churning. You know, the whole flight or fight thing. I feel miserable.
>
> I've upped the atenolol a bit and have upped klonopin to 1 mg - it helps some but doesn't compeltely do it. I'm sleepy and still revved. I can't figure out how I can essentially just switch on a dime from being sluggish to such a state, with one quasi-normal week in between. But I'm miserable and may go to the internist if it persists, though I'm not sure what she can do it for my that my pdoc can't advise. Maybe yet *another* thyroid test...? I don't know if it's my body continuing to adjust to Lamictal, or if it's my anxiety just waxing and waning of it's own accord.
>
> What to do....? Anyone experienced anything similar?
>
> Thanks,
> Emme

Hi Emme,

Been There.

Unless the hyperthryoid checks out, you probably need to
augment the Lamictal with another mood stabilizer.

I think that a dosing of Zyprexa might do the trick from
my experience. You may need to lower your benzo and neurontin
dose as a result. Zyprexa is quick acting (works in a few days).
I found it to smooth out mixed states pretty effectively.
Its a bit sedating at first. But after a week or 2 it wears
off some. Usually you start at 2.5-5 mg and can dose it upto
10-20mg depending on how much you need for mood stabilization.
Around 10mg is where it exerts moderate antimanic effects.

Depakote is possible, but there is a drug interaction.
You *could* carefully cut the lamictal dose in 1/2 to take the
Depakote (Depakote approximately doubles lamictal levels).

A 3rd option is the mood stabilizer Trileptal/Tegretol.

And then there is Lithium. IMO, I'd hold off on that one until
you've exhausted all other routes.

Good Luck,
John


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnX2 thread:108623
URL: http://www.dr-bob.org/babble/20020602/msgs/108733.html